Authors: Huxley, Martin
Žunić, Joviša 
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: The number of configurations in lattice point counting II
Journal: Proceedings of the London Mathematical Society
Volume: 107
Issue: 6
First page: 1331
Last page: 1352
Issue Date: 1-Dec-2013
Rank: M21a
ISSN: 0024-6115
DOI: 10.1112/plms/pdt011
Abstract: 
A convex plane set S is discretized by first mapping the centre of S to a point (u, v), preserving orientation, enlarging by a factor t to obtain the image S(t, u, v) and then taking the discrete set J(t, u, v) of integer points in S(t, u, v). Let N(t, u, v) be the size of the 'configuration' J(t, u, v). Let L(N) be the number of different configurations (up to equivalence by translation) of size N(t, u, v) = N and let M(N) be the number of different configurations with 1 ≤ N(t, u, v) ≤ N. Then L(N) ≤ 2N-1, M(N) ≤ N2, with equality if S satisfies the Quadrangle Condition, that no image S(t, u, v) has four or more integer points on the boundary. For the circle, which does not satisfy the Quadrangle Condition, we expect that L(N) should be asymptotic to 2N, despite the numerical evidence.
Publisher: London Mathematical Society

Show full item record

SCOPUSTM   
Citations

4
checked on Jun 15, 2024

Page view(s)

77
checked on May 9, 2024

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.